MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CROSSCONN R2R 35 TO 40MM; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH CROSSCONN R2R 35 TO 40MM; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 102024004S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the case was a cervical posterior fusion with symphony and after opening a cross connector from the symphony system out of the sterile package, the surgeon was not able to turn the screws of the device so that it could be fixed to the rod.Due to this problem they had to reopen another device and that one was implanted without any problems.There was no consequence for the patient.There was a few minutes of a surgical delay.This report involves one (1) symphony oct system crossconnector rod to rod 35 to 40mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample confirm the reported issue, the basic function of the device was compromised as associated components became stuck together.Also de device has evidence manipulation and usage.With the available information, it is not possible to establish a root cause for the failure of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test was performed to assure the functionally on the cross connector.Result is that the device did not work as intended.The complaint condition was able to be replicated.Relevant information from symphony¿ oct system surgical technique: precautions: always use rod to rod counter torque when tightening set screws to facilitate alignment and reduce disengagement risk.Use the provided 3.0 nm torque limiting handle for final tightening to prevent set screw back out.Small rod to rod connectors should only be used with parallel rods; they may detach from skewed rods.Large rod to rod connectors should be used for skewed rods.Based on the investigation findings, a potential cause cannot be established with the provided information due to be a multifactorial issue.The overall complaint was confirmed as the observed condition of the crossconn r2r 35 to 40mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H3, h6: a manufacturing record evaluation was performed for the finished device product code: 102024004s.Lot number:rl285029.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 18-may-2020.Manufacturing site: jabil le locle.Expiry date: 31-march-2025.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSSCONN R2R 35 TO 40MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key19643032
Report Number1526439-2024-01744
Device Sequence Number15621525
Product Code NKG
UDI-Device Identifier10705034520223
UDI-Public(01)10705034520223(11)200518(17)250331(10)RL285029
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number102024004S
Device Lot NumberRL285029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown